Home » Frequently asked Questions on Health » Why is my father having hypoglycaemia?

Why is my father having hypoglycaemia?

Q: My father is 70 years old and developed diabetes some months back. Now he is taking insulin injections of 30 units in the morning and 15 units at night. But time-to-time, his sugar level goes down (about 45, checked with a glucometer at home) and starts sweating. Then he takes sweets to bring his sugar level to normal. He is having a proper diabetic home cooked diet. He does not exercise. Even after starting insulin (3 months back), the sugars are fluctuating. What could be the reason for not having normal sugar levels? He eats two meals with in between snacks like biscuits, whole wheat breads, soup etc. please help.

A:There are 3 common causes for hypoglycaemia: excess insulin, excess exercise and skipping or decreasing food. Since your father is eating on time and over-exerting it is likely that the insulin dose is excessive. The insulin dose should be adjusted depending on the time of hypoglycaemia. Sometimes, it is not possible to give premixed insulin and it may be necessary to take short acting and long acting separately in the same syringe. It may take some time to do this and the dose may change off and on.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------